Lamotrigine and felbamate are 2 newer anticonvulsant medications used to control refractory partial and generalized seizures. Although several cases of lamotrigine toxicity secondary to acute intentional or unintentional overdose have been described, there is little published information related to potential side-effects associated with the therapeutic use of these agents. Described is a case of a 22-year-old woman who presented to the emergency department after experiencing 2 seizure-like episodes. Findings on evaluation included nystagmus, ataxia, widening of the QRS complex and right-axis deviation on ECG. The patient reported only therapeutic use of her medications. The lamotrigine level was 14.8 mg/L. The mechanism of action for lamotrigine is blockade of the sodium channels; therefore, the patient was treated with intravenous sodium bicarbonate with resultant QRS narrowing following administration.